Alert archive / South Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 47, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jun 19, 2000, 11:22 PM CDT for Edmunds County, South Dakota. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 19, 2000, 11:22 PM CDT (04:22 UTC)
- Expired
- Jun 19, 2000, 11:55 PM CDT
- In force
- 33 min
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
County Edmunds County, SD
The radar
The Aberdeen radar (KABR), 63 km from the middle of the area, began a volume at 04:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 11:30 PM CDT | Thunderstorm Wind 52 E | Ipswich, SD |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 4.4 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 609 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1076 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
852 WUUS53 KABR 200423 SVRABR SDC045-200445- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 1122 PM CDT MON JUN 19 2000 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EDMUNDS COUNTY IN SOUTH DAKOTA * UNTIL 1155 PM CDT * AT 1122 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES SOUTH OF PAMBROOK COLONY...OR ABOUT 9 MILES SOUTH OF IPSWICH...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MINA AROUND 1140 PM CDT THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WIND. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ABERDEEN. $$ BERG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:20 PM CDT, 9 hours 2 minutes earlier.
Area forecast discussion, Jun 19, 2:20 PM CDT, 9 hours 2 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA NATIONAL WEATHER SERVICE ABERDEEN SD 220 PM CDT MON JUN 19 2000 FCST FOCUS ON SVR PTNTL TNGT AND CLDS/TMPS/PCPN FOR TUES AND WED. STG LO OVR NW SD PRODUCING MOIST SLY FEED INTO CWA WITH SFC DPTS IN THE LOW TO MID 60S. MSAS LI'S DOWN TO -6 DESPITE CLDS STILL HANGING ARND. GOES SOUNDER DATA INDICATES CAPES OF 1500 J/KG OVR OUR CWA WITH OVER 2000 J/KG IN NEB. DOPPLER RADAR SHWS CONSISTENT BAND OF LGT SHWRS IN OUR WRN CWA WITH SVR PTNTL PROBABLY DVLPG E OF THAT AREA. SWOMCD ISSUED BY SPC CONCERNING CNTL SD WITH POSSIBLE WATCH COMING UP. TRIGGER IS SHORT WAVE IN WY AND CO WITH QUITE A BIT OF LTG ASSOC WITH IT. PROFILER NETWORK SHWS SLY LLJ IN THE PLNS OF 30-40 KTS. CAN ALRDY SEE NICE DRY PUNCH IN WRN NEB WITH SFC DWPTS IN THE 40S. WITH CDFNT PUSHING INTO AREA FM W TO E LATE THIS AFTN AND TNGT INTO UNSTABLE ATMOS AHD OF STRENGHENING LLJ XPCT SVR TSTMS TO DVLP. WET BULB ZERO HT OF 13K SEEMS WAY TOO HI TO GENERATE LRG HAIL AT THE SFC SO MAIN THREAT TO BE DAMAGING WINDS AS WND FIELD STRENGTHENS. STILL WUD LIKE TO SEE STRGR MID LVL WNDS BUT WE WILL SEE HOW THIS ALL PANS OUT. XPTG AN ACTIVE EVE/NGT THO. MJR UPR LO TO ROTATE FAIRLY SIGGY SHORT WAVES ACRS CWA ON TUES. WITH PROGGED NEG LI'S AND SFC DWPTS STILL IN THE 50S AND COLDER AIR ALF XPCT SHWRS/TSTMS LIKELY ERN CWA. ONLY A CHC IN THE WEST DUE TO DRIER AIR. ON WED AVN BRINGS COLD POCKET OF COLDER THAN -20C AT H5 BUT SFC DWPTS LWR INTO THE 40S BY THEN. STILL SHD BE BKN INSTABILITY CLDS AND WILL GO WITH SML POP FOR SHWRS. WILL BE QUITE WINDY ARND HERE TUES THRU WED WITH INTNS SFC LO TRACKING FM N OF MN TO LKSUP AND H8 WINDS OF 30-40 KTS. FAN/FWC TMPS/POPS LOOK GOOD AND CANT REALLY ARGUE AGAINST IT. ...EXTENDED DISCUSSION... AFTER LOOKING AT THE VARIOUS LONG RANGE AND 12Z SHORT RANGE DATA...IT APPEARS THE DEVIL IS IN THE DETAILS. HAVE DECIDED TO STICK WITH THE MRF AS IT WAS FAIRLY WELL SUPPORTED BY 12Z AVN ALTHO THE AVN IS NOW A TAD STRONGER WITH THE NEXT TROF MOVG THRU THE PACIFIC NW. AS BIG FOR JUNE SYSTEM DEPARTS TO THE EAST BY THU A FLAT RIDGE BUILDS OVER THE NORTHERN PLAINS JUST AHEAD OF NEXT WEAKER UPPER TROF. TIMING DISTURBANCES RIDING THE RIDGE WILL BE TOUGH. HOWEVER MOST MODELS LEAN TOWARD SOME ACTION FOR FRI AND SAT. NOT SURE ON THE AREAL COVERAGE OF PCPN BUT FEEL I NEED TO INCLUDE RISK IN FORECAST. OVERALL TEMPS FROM THE MEX AND FMR LOOKED IN THE BALLPARK AND WERE FOLLOWED. .ABR...NONE. JH N NNNN
In the hours before
Local storm report, Jun 19, 6:37 PM CDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN, SD
637 PM CDT MON JUN 19 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0550 PM EAGLE BUTTE SD 1.00 INCH HAIL
06/19/00 DEWEY TMKLocal storm report, Jun 19, 6:47 PM CDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN, SD
647 PM CDT MON JUN 19 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0641 PM 4 E TIMBER LAKE SD .75 INCH HAIL
06/19/00 DEWEYLocal storm report, Jun 19, 7:12 PM CDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN, SD
637 PM CDT MON JUN 19 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0550 PM EAGLE BUTTE SD 1.00 INCH HAIL
06/19/00 DEWEYLocal storm report, Jun 19, 8:52 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
852 PM CDT MON JUN 19 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0550 PM EAGLE BUTTE SD 1 INCH HAIL
06/19/00 DEWEY REPORTED BY A SPOTTER
0641 PM 4 E TIMBER LAKE SD .75 INCH HAIL
06/19/00 DEWEY
TDK
NThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 9:31 PM CDT | Severe Thunderstorm Warning | ABR | Potter | 44 min |
| Jun 19, 9:48 PM CDT | Severe Thunderstorm Warning | ABR | Edmunds, Walworth | 42 min |
| Jun 19, 10:14 PM CDT | Severe Thunderstorm Warning | ABR | Faulk, Potter | 31 min |
| Jun 19, 10:30 PM CDT | Severe Thunderstorm Warning | ABR | Edmunds | 30 min |
| Jun 19, 10:43 PM CDT | Severe Thunderstorm Warning | ABR | Faulk | 62 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.